Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 26, 2011, 4:33 AM CDT for Ottawa County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 4:33 AM CDT (09:33 UTC)
- Expired
- Mar 26, 2011, 5:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:50 AM CDT | HAIL 1 | 4 S Afton, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006
WWUS84 KTSA 260933
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 AM CDT SAT MAR 26 2011
OKZ057-058-063-261015-
CRAIG OK-DELAWARE OK-OTTAWA OK-
433 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN DELAWARE...SOUTHEASTERN CRAIG AND OTTAWA
AT 433 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
VINITA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLEORA...BERNICE...AFTON...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA AND VINITA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9463 3670 9463 3651 9513 3652 9517
3666 9529
TIME...MOT...LOC 0933Z 237DEG 42KT 3658 9515
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 26, 3:45 AM CDT, 48 minutes earlier.
Area forecast discussion, Mar 26, 3:45 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
345 AM CDT SAT MAR 26 2011
.DISCUSSION...
DISCRETE CONVECTION (SEVERAL CELLS DISPLAYED DEVIANT MOTION AND
ANTI-CYCLONIC ROTATION) THAT DEVELOPED WELL N OF THE WARM FRONT
CONTINUES TO SHIFT E OF THE FORECAST AREA EARLY THIS MORNING. SLY
LOW-LEVEL JET ACROSS MUCH OF OK SHOULD GRADUALLY STRENGTHEN OVER
THE NEXT FEW HOURS...AND WILL LIKELY SEE ADDITIONAL ELEVATED
STORMS DEVELOP ACROSS NE OK. SOME OF THE STRONGER STORMS MAY
PRODUCE SMALL HAIL...BUT SIGNIFICANT SEVERE WEATHER IS NOT
EXPECTED. THIS ACTIVITY WILL SHIFT E INTO NW AR/SW MO DURING THE
MORNING AS THE LOW-LEVEL JET TRANSLATES E.
PRECIPITATION/CLOUD COVER AND NELY/NRLY SFC FLOW WILL KEEP TEMPS
DOWN ACROSS MUCH OF THE AREA WITH HIGHS ONLY IN THE MID 40S TO
AROUND 50 FOR MUCH OF NE OK/NW AR. WARM FRONT SHOULD LIFT INTO SERN
OK...WHICH WILL ALLOW TEMPS TO BOUNCE BACK INTO THE 70S. NEEDLESS TO
SAY...A VERY TIGHT TEMPERATURE GRADIENT WILL SET UP SOMEWHERE ACROSS
THE SRN PARTS OF THE FORECAST AREA.
CHILLY CONDITIONS TONIGHT AS LOW-LEVEL CAA PERSISTS THROUGH THE
NIGHT. CLOUD COVER IS IN QUESTION...BUT SOME LOCATIONS ACROSS NE
OK/NW AR MAY DIP TO NEAR OR JUST BELOW FREEZING BY SUNDAY MORNING.
HAVE DECIDED TO ISSUE A FREEZE WATCH AS A HEADS UP...AND LET DAY
SHIFT TAKE ANOTHER LOOK. COOL BUT DRY WEATHER WILL PERSIST INTO
SUNDAY...WITH ANOTHER CHILLY NIGHT FOR SUNDAY NIGHT.
NEXT UPPER SYSTEM WILL IMPACT THE CNTRL/SRN PLAINS BY MONDAY NIGHT
INTO TUESDAY. HIGHEST POPS WARRANTED ACROSS THE NRN
REGIONS...ALTHOUGH HEAVIEST RAINFALL MAY REMAIN JUST N OF US INTO
SRN KS.
GFS/ECMWF AT ODDS WITH TIMING/STRENGTH OF NEXT SYSTEM FOR
THURSDAY...WITH THE GFS A BIT STRONGER AND WETTER THAN THE ECMWF.
SPLIT THE DIFFERENCE FOR NOW...AND MAINTAIN LOW CHANCE POPS MAINLY
WEDNESDAY NIGHT INTO THURSDAY.
RISING MID-LEVEL HEIGHTS AND SWLY LOW-LEVEL FLOW WILL BRING A STRONG
WARMUP FOR LATE IN THE WEEK AND INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 48 31 52 36 / 60 0 10 10
FSM 57 37 58 39 / 60 10 10 10
MLC 60 36 57 37 / 50 0 0 10
BVO 46 31 50 34 / 80 0 10 10
FYV 51 31 52 32 / 80 10 10 10
BYV 46 30 49 31 / 90 10 10 10
MKO 51 32 53 37 / 60 0 10 10
MIO 45 30 49 32 / 90 0 10 10
F10 51 33 54 37 / 50 0 10 10
HHW 73 39 60 42 / 20 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ067-OKZ068-OKZ069.
AR...FREEZE WATCH FROM 1 AM SUNDAY TO 9 AM SUNDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011.
&&
SHORT TERM...21
LONG TERM....18Hazardous weather outlook, Mar 25, 9:29 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 929 PM CDT FRI MAR 25 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 929 PM CDT FRI MAR 25 2011 ...SMALL RISK OF SEVERE STORMS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA WEST OF HWY 75. ONSET...AFTER MIDNIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...RIDGE TOPS OF SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... STORMS MAY DEVELOP NORTH OF THE FRONT OVER SOUTHEAST OKLAHOMA LATER ON TONIGHT. THESE STORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL. STORM COVERAGE STILL REMAINS UNCERTAIN. ANOTHER ROUND OF STORMS IS EXPECTED AFTER MIDNIGHT MAINLY ALONG AND NORTH OF HIGHWAY 412. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL...AN ISOLATED MARGINALLY SEVERE HAIL STORM IS POSSIBLE. NORTHEAST WINDS ARE EXPECTED TO STRENGTHEN LATE TONIGHT AS LOW PRESSURE ORGANIZES DOWN ALONG THE RED RIVER. WIND GUSTS MAY APPROACH 25 MPH. THE FIRE DANGER WILL INCREASE THIS EVENING ALONG THE RIDGE TOPS OF THE OUACHITAS AS A LOW LEVEL JET STRENGTHENS. WIND GUSTS MAY REACH AROUND 30 MPH AT TIMES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING OVER EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS SHOULD BE BELOW SEVERE LIMITS. THUNDERSTORMS...MAINLY ELEVATED...ARE EXPECTED AGAIN MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. AT THIS TIME...THE SEVERE RISK IS LOW. ANOTHER DISTURBANCE IS EXPECTED TO DIVE SOUTHEAST INTO TEXAS WEDNESDAY NIGHT INTO THURSDAY. WHILE THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS...THE SEVERE RISK APPEARS TO BE LOW WITH THIS SYSTEM AS WELL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Mar 26, 1:42 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
142 AM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM HAIL VAN BUREN 35.44N 94.35W
03/26/2011 E1.00 INCH CRAWFORD AR PUBLIC
PEA TO QUARTER SIZE HAIL COVERING THE GROUND.
&&
CKHSpecial weather statement, Mar 26, 1:58 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
158 AM CDT SAT MAR 26 2011
ARZ019-020-260730-
CRAWFORD AR-FRANKLIN AR-
158 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
IN WEST CENTRAL ARKANSAS
WESTERN FRANKLIN
AT 158 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
ALMA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MULBERRY...FERN...ALMA...DYER AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3543 9407 3545 9408 3544 9414 3543 9416
3556 9433 3567 9401 3544 9385
TIME...MOT...LOC 0658Z 262DEG 20KT 3552 9421Local storm report, Mar 26, 2:01 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
201 AM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM HAIL 1 SW VIAN 35.49N 94.98W
03/26/2011 E1.00 INCH SEQUOYAH OK TRAINED SPOTTER
QUARTER TO JUST LARGER THAN QUARTER SIZE HAIL.
&&
CKHSpecial weather statement, Mar 26, 4:03 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 AM CDT SAT MAR 26 2011
OKZ062-063-260945-
DELAWARE OK-MAYES OK-
403 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE AND NORTHEASTERN MAYES
AT 403 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
STRANG...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA...ZENA...GROVE...
SALINA...SPAVINAW...STRANG...PENSACOLA...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3667 9474 3639 9459 3623 9517 3644 9525
3652 9506 3652 9502 3654 9502
TIME...MOT...LOC 0903Z 246DEG 36KT 3637 9510Special weather statement, Mar 26, 4:11 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
411 AM CDT SAT MAR 26 2011
ARZ010-011-261000-
MADISON AR-WASHINGTON AR-
411 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN WASHINGTON AND NORTHERN MADISON
AT 411 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEST FORK...
MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HICKS...HARMONY...GEORGETOWN...WALNUT GROVE...
TUTTLE...MAYFIELD...HUNTSVILLE...AURORA...WESLEY...KINGSTON...
HINDSVILLE...FORUM...JAPTON...MARBLE...ALABAM...CLIFTY...
FAYETTEVILLE...WEST FORK...ELKINS...BRENTWOOD...WOOLSEY...ARNETT...
DURHAM...SULPHUR CITY...BLACK OAK...GREENLAND AND GOSHEN.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3629 9373 3606 9348 3581 9420 3602 9429
TIME...MOT...LOC 0911Z 241DEG 35KT 3594 9417Special weather statement, Mar 26, 4:33 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 AM CDT SAT MAR 26 2011
OKZ057-058-063-261015-
CRAIG OK-DELAWARE OK-OTTAWA OK-
433 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN DELAWARE...SOUTHEASTERN CRAIG AND OTTAWA
AT 433 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
VINITA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLEORA...BERNICE...AFTON...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA AND VINITA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9463 3670 9463 3651 9513 3652 9517
3666 9529
TIME...MOT...LOC 0933Z 237DEG 42KT 3658 9515The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:59 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Mar 26, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 56 min |
| Mar 26, 12:07 AM CDT | Special Weather Statement | TSA | Sequoyah | 38 min |
| Mar 26, 12:30 AM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Mar 26, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 46 min |
| Mar 26, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 43 min |
| Mar 26, 1:00 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 45 min |
| Mar 26, 1:17 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 43 min |
| Mar 26, 1:28 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 47 min |
| Mar 26, 1:33 AM CDT | Special Weather Statement | TSA | Haskell | 27 min |
| Mar 26, 1:41 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Sequoyah | 36 min |
| Mar 26, 3:23 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 29 min |
| Mar 26, 3:40 AM CDT | Freeze Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more | 17 hr |
| Mar 26, 4:03 AM CDT | Special Weather Statement | TSA | Delaware | 42 min |
| Mar 26, 4:39 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 24 min |
| Mar 26, 4:41 AM CDT | Special Weather Statement | TSA | Delaware | 49 min |
| Mar 26, 3:24 PM CDT | Freeze Warning | TSA | Craig, Delaware, Nowata, Ottawa, Pawnee, Washington | 18 hr |
| Mar 26, 12:01 AM CDT | Special Weather Statement | TSA | Madison | 29 min |
| Mar 26, 1:58 AM CDT | Special Weather Statement | TSA | Crawford | 32 min |
| Mar 26, 2:28 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 47 min |
| Mar 26, 4:11 AM CDT | Special Weather Statement | TSA | Madison, Washington | 49 min |
| Mar 26, 5:03 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 42 min |
| Mar 26, 5:31 AM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Mar 26, 6:05 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 40 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.